I did something yesterday that I am quite sure my Rheumy is not going to like...

%d comments
  • I really feel for you Robby Lilly Johnson

    I have had to up my pred today, I cant seem to get below 15mg and I so want to get off them, but like you the pain comes back and up he meds go, you know how you feel, and you know your body, don't let them take you off them too quickly, I am sure others will have advice for you. Wishing you well .

  • When you are on prednisone for more than 10 days,it can mask the test results from the biopsy.I would suggest to question that. Also,ask if they have run blood work on your liver. Sometimes that can cause scalp to be very itchy.Just some thoughts from my experience. Prayers to you to get answers and a responsive Dr.

  • When I had a flare and was on my own in the Spring, I took my highest dose (30 mg) for 5 days and went down 2,5 mg. Then, I tried a protrocol which was posted here from UK, tapering very slowly 5 days old dose, 1 day lower dose, 4 days / 1 day, 3/1 etc. down to 1/1; then 1/2; 1/3 etc. till1/5. I had to go down 2,5 mg at a time because I only had 5 mg tablets, which could be cut in half. Now I am down to 7,5 mg and waiting to see my doctor. Hopefully she will encourage me in this protocol, and prescribe lower dose tablets. I will be starting Stage 2, which I hope will taper me down to 0. I also made big changes in my diet and take many antyinflamatory ingredients (ginger, corriander, starred anis, chaga tea, etc.). I also tried birch juice (made in Germany) which might have helped. Good luck Robby Lilly. Myself, I would refuse biopsy and request "echography" instead.

  • What is echography please? Is it ultrasound?

  • I wish I had refused the biopsy. Hindsight! First of all, where he took it from is a lot lower than any others I have seen and then the size of the specimen was only .4 cm. From what I have read it should come from my temple and should have been batwing 2 and 5 cm. My biopsy was directly in front of my ear, from top to bottom.

  • Yes! Sorry, I just couldn't think of the term.

  • Robby, yes, that biopsy wasn't a very large sample, but didn't you say it did show some healed inflammation? Personally I think you did the right thing by upping the Pred, especially since it worked........will you be able to get in touch with rheumy soon and tell her about the effect of the increased Pred? Can you get blood work to check your markers, were they up at diagnosis?

  • Lots of articles I have read say a negative result from a biopsy does not rule out GCA. I had biopsy on 8th Sept 2016 with a positve result according to consultant and was taken from temporal artery on side of forehead, sounds higher than yours was taken, but no expert so hope you get some reliable info soon. I also had ultrasound but that was inconclusive had been on steroids more than a week which he said distorted the results

  • Xxxxxxx Yzzzzzz yes it did show healed inflammation. The office should be calling me tomorrow in reference to my MRI. I have blood work scheduled again on Thursday. My sed rate started at 63 in September and was at 23 last week. That is why she wanted me to start tapering because they had gone down. I know those are suppose to be helpful for marking how inflammation is, but I also know that when I went down by 20 mg. My symptoms came back and this headache was too much. I really should have called her on Friday but I thought she would call with the results of the MRI and I was trying to be patient. I did not want to go back to the hospital so I upped it. I really think I did the right thing and she may say I did, too.

  • I refused biopsy because of false negatives as you still have to take the steroids. I was on 80 mg went to 70 than 60 on down to 40. Had a flair back up to 50 mg. sed rate has been high for 14 months down to 25 the lowest. It's now 57 after being 36 . So frustrating. I have lot of other symptoms.

  • Hi Sue, I sent you PM

  • I was started on 60. I felt like I had an earthquake inside me, I was so shaky I couldn't write my name or do anything that required good coordination. I wolfed down food like an animal. And my legs got weak and unsteady, sometimes I had to use a cane. I was emotionally affected too, very easy to anger and/or to cry. I had a blowout of the intestinal wall after 2 months, spent 6 weeks in hospital and rehab, and had some complications that go along with all that. My sed rate went way down to single digits, but now that I am reduced to 8mg, I am up again, last month 40. Doctor is talking about adding methotrexate. Has anyone done that?

  • I tried it Joyce, a few months ago, to help taper the Prednisone because I couldn't get below a certain point.......I had three low doses and then a higher fourth dose.........but I couldn't tolerate it.......I don't think it was totally the MTX....I had been feeling very unwell, a lot of nausea, couldn't eat, lost 15 lbs....... so my rheumy stopped it just in case it was contributing.....it might be a good idea to join the PMR or the Prednisone page as there are quite a few trying MTX there........oh and there is a support page just for MTX too......just Google or I can post the other groups if you'd like.....a lot of people do well on it.....the "earthquake" feeling is common.....high doses rev you up like a shot of adrenalin....and the emotional effects are common too.......all should lessen as the dose goes down.........

  • You did do the right thing Robby. With those symptoms it's your eyesight at stake, and upping it is the only thing to do. Doesn't matter even if it isn't found out to be needed, you just drop it again., extra doses short term aren't going to do any harm. Your doctor put you on too fast a decrease I think. And of course the sed rate is down, it should be, that's the goal with the Prednisone.......I'm wondering with this flare if they'll show an elevation again now......CRP is thought be more reliable now as its reflects a more recent and more specific rise in inflammation......I was in the ER on the weekend and was told it was a migraine.....:-(....there needs to be more awareness of this disease.........

  • I agree Linda, when I was in the ER, they just absolutely dismissed the symptom to be GCA, even when I told them that my Rheumy had told me to be watchful for those symptoms. The gave me morphine, phenergyn and Benedryl. It did reduce the pain but never took it away. My CRP has never been high. It was 5 and then at that time it was 5.3. My ESR is the one who fluctuates.

  • Linda please would you post link for PMR page, thanks .

  • Xxxxxxx Yzzzzzz I've been through the same thing many times in emerg...some young whipper snapper lol tried to tell me I didn't have GCA (after a year of it) and even if I did it didn't come in flares......duh.........it's so frustrating.......ok, that's good you know its the sed rate that fluctuates with you, for me it's only the CRP that elevates,......

  • Thank you Linda

  • Thanks so much, Linda, and any other links you think would be of help. I was at ER with my son last night til 5 a.m., so am groggy. and must leave again for the doctor . If it isn't too much trouble, I'd appreciate it. Can hardly think straight, got home 5 a.m., no sleep.

  • Xxxxxxx Yzzzzzz I just posted a few under Files :-).....so sorry about your stress Joyce, hope all goes well ...